Missouri, 2001

Flash Flood in Missouri, June 4, 2001

June 4, 2001 · NWS SGF · 1 event in 1 county or zone

Highway T west of Lincoln was flooded and impassable.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SGF wrote it up.

Highway T west of Lincoln was flooded and impassable.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at Jun 4, 2:45 AM CST, 3 hours earlier.

Area forecast discussion, Jun 4, 2:45 AM CST, 3 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
345 AM CDT MON JUN 4 2001

CHANCE FOR FLOODING RAINS TODAY BIGGEST CHALLENGE OF THIS FORECAST.

MVC NOW MOVING ACROSS NORTHERN MISSOURI. SRN EXTENT OF THIS FEATURE
FOCUS FOR THUNDERSTORMS THIS MORNING...WITH SOME TRAINING EVIDENT ON
RECENT RADAR MOSAICS ACROSS FAR NORTHERN CWA. WILL REISSUE FFW AND
RESTRICT IT TO THIS AREA...AS REDEVELOPMENT TODAY FARTHER SOUTH
UNLIKELY. FLASH FLOOD GUIDANCE IN THIS AREA VERY LOW.

WARM FRONT TO MOVE INTO CENTRAL CWA BY LATE AFTERNOON...AND TEMPS
SOUTH OF THE FRONT WILL LIKELY RESPOND DRAMATICALLY. WILL RAISE
HIGHS WELL INTO THE 80S THERE.

NEXT CHANCE FOR PRECIP TUESDAY IN NORTHERN CWA...THEN ALL OF AREA
TUESDAY NIGHT WITH APPROACH OF COLD FRONT. WILL ADJUST POPS SLIGHTLY
TO REFLECT TIMING OF FRONT...WHICH HAS BEEN CONSISTENT IN LAST
COUPLE OF MESOETA RUNS.

EXTENDED LOOKS FINE.

PRELIMINARY GUIDANCE FOR COORDINATION PURPOSES ONLY
SGF 84 70 83 67 / 10 10 20 60
JLN 88 71 85 67 / 10 10 20 60
UNO 84 70 83 66 / 10 10 20 50
VIH 74 66 82 62 / 40 30 40 70

.SGF...FLASH FLOOD WATCH TODAY MO ZONES 055>058-067>071.
BROWNING

In the hours before

Special weather statement, Jun 4, 2:10 AM CST, 3 hours 35 minutes before
MOZ055-056-067>069-040815-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
310 AM CDT MON JUN 4 2001

THE SEVERE THUNDERSTORM WATCH THAT WAS IN EFFECT FOR PORTIONS OF
CENTRAL MEISSOURI UNTIL 300 AM CDT MONDAY MORNING HAS BEEN ALLOWED TO
EXPIRE. ALTHROUGH SCATTERED THUNDERSTORMS WILL MOVE OVER THE AREA
THROUGH SUNRISE...NO SEVERE THUNDERSTORMS ARE EXPECTED.

JLT
Special weather statement, Jun 4, 5:00 AM CST, 45 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-041800-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
600 AM CDT MON JUN 4 2001

...SEVERE THUNDERSTORMS AND TORRENTIAL RAINFALL POSSIBLE THIS
MORNING...THEN AGAIN TONIGHT IN CENTRAL MISSOURI...

STRONG THUNDERSTORMS WILL CONTINUE THIS MORNING OVER CENTRAL
MISSOURI. THE PRIMARY THREAT WITH THESE STORMS WILL BE FLOOD
PRODUCING RAINFALL. THERE IS A FLASH FLOOD WATCH GENERALLY NORTH OF
AN OSCEOLA...TO CAMDENTON...TO ROLLA LINE.

A WARM FRONT MAY TRIGGER THUNDERSTORMS TONIGHT OVER CENTRAL
MISSOURI...AND SOME MAY BE SEVERE WITH VERY HEAVY RAIN.
SPOTTERS AND EMERGENCY MANAGERS IN CENTRAL MISSOURI SHOULD CONTINUE
TO MONITOR THE WEATHER CONDITIONS TODAY AND TONIGHT...AND BE
PREPARED FOR ACTIVATION.

...EXTENDED OUTLOOK...
UNSETTLED WEATHER WILL CONTINUE INTO THE MIDDLE OF THE UPCOMING WORK
WEEK. THUNDERSTORMS WILL REMAIN IN THE FORECAST THROUGH
WEDNESDAY...WITH SEVERE THUNDERSTORMS AND HEAVY RAINFALL POSSIBLE
EACH DAY. THE BEST CHANCES FOR THUNDERSTORMS WILL BE IN CENTRAL
MISSOURI TUESDAY...AND AREA WIDE TUESDAY NIGHT AND WEDNESDAY.

BROWNING

The radar

The Pleasant Hill radar (KEAX), 102 km away, was scanning. The volume nearest the first event began at 11:45 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Benton

When
June 4, 5:45 AM CST to 7:30 AM CST
Where
Benton County, West Portion
Reported by
OFFICIAL NWS OBS.
Coordinates
38.295, -93.288 (the zone’s center; the record gives no point)

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2001Every state in 2001This day in weather historyWarnings in Missouri, June 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5251089.